Women who have been prescribed Clomid to stimulate ovulation (due to Polycystic Ovary Syndrome for example) are bound to be worried about the side effects in some shape or form. What side effects can you really expect? Is cramping one of them? If you have started using Clomid, and noticed cramping especially around the time of your ovulation is that normal? Is cramping on Clomid anything to be worried about?
Clomid, also known by its generic name Clomiphene, does not actually have side effects as terrible as sometimes rumored. Most women who have been prescribed Clomid tolerate the drug fairly well, with few side effects. But side effects can pop up and yes, cramping can certainly be one of them. In fact, mild cramps are among the most common side effects experienced by women taking Clomid. In medical terms, cramping is often described as abdominal discomfort, something that you will find in Clomid s package insert, along with abdominal bloating. These mild cramps most often show up right during your ovulation, and before your period. Mild cramping can also last during your menstrual flow. According to studies into Clomid, around five percent of patients using the popular fertility drug experience abdominal discomfort. As a rule, cramping caused by Clomid should stop as soon as your cycle is finished. It should be noticeable, mildly uncomfortable, but no more than that.
Cramping of this type is annoying, but not dangerous. If you are experiencing heavy abdominal pains or cramps that stop you from sleeping normally, then you should definitely be contacting the doctor who is treating you. Is there anything you can do about mild cramps that are caused by Clomid, you might want to know? Women who have been there, done that often suggest that you wear loose-fitting, comfortable clothes to ease the discomfort. You should try to take it easy and relax as much as possible. Take a pause from vigorous physical activity if you are crampy, and take a tylenol if you have to! And remember, it is all for a good cause!